My husband, Hep C, g 1a, on triple TX with Incivek, had to come home from work tonight in the middle of his shift: weak, fatigued, short of breath, cold hands, cold feet, and pale. Called and left a voicemail for NP to see if we can come in to check red count tomorrow. It was fine a week ago. He just finished week 11. Advice?
Sorry to hear he's feeling this bad. Yes, something has shifted, but what? I looked at your journal, saw that his hgb was 11.6 in wk 10? I'm thinking hgb doesn't usually drop that quickly, in one week, but it certainly could be that that's what happened. The symptoms sound like the way I felt and looked when anemic. Good idea to get labs checked again today.
Sorry I don't have any brilliant ideas about what else it might be. I'll be following along to see what you learn today. Some offices have the ability to check hgb right in the office (before sending out labs), hope that's true for yours. Good luck with this, and hope you get some answers soon.
Thanks Lapis. I'm pretty sure it must be his hgb that has dropped. Hopefully we can get in for labwork this morning. The NP will get his results within an hour, maybe she'll have us wait there until she gets them and decides what to do. Based on past experience with therapy #2 in 2010, my guess is that she'll call and have him skip a dose of Riba, tell him to come in for a CBC, and then depending upon the results put him on Procrit. When he got home from work last night, we heard his car pull up in the driveway, but he didn't come in right away, so my daughter and I went looking, and he was sitting in the car. He was so tired he didn't want to get out of the car. We tucked him into bed, and he's been asleep since then.
Sorry to hear your man is feeling bad. Sometimes us guys, and gals too, will go too hard hit the proverbial wall crash and burn. I know I have done it. He is a bit ahead of me as I am only in week 9. I have not missed any work yet however I am perfecting the art of "inconspicuous loaf". We can only go so hard before these meds say wait a minute stop. I believe that by staying active, as active as one can be, is a good thing and helps me keep my mind off feeling crappy. I would get the hgb checked but maybe he just hit the wall. Baby him, scratch his head, let him rest and reset, fix him some of his favorite food, and maybe he will feel better tomorrow. He sounds like a tough guy and we have no choice but to take it one day at a time. He is so blessed to have you take care of him. Thank you. Best of luck.
You talk of shift work so I wonder if your husband is doing hard labor or something where he has to stand on his feet all shift. This would be very hard to do if his hgb is dropping -- and , you are right, that is what it sounds like. I hope you can get the CBC quickly. My doctor has okayed me to get copies of my labs and I go back to Labcorp the next day to get the results. You could ask your doctor to do this. If his blood levels are dropping he probably needs weekly cbcs now. I hope you are able to get this resolved. Both the Incevik and Victrelis are causing significantly more anemia than SOC.
His hgb was good last week, but where did he start from. This could still be a significant drop or he could have really dropped more since then. Or, maybe he has the flu. I hope he feels better.
I keep hearing how tough the last few weeks of INC can be for some. It may be the Hgb, but certainly other things could cause major fatigue. I'm on SOC and my Hgb hasn't gone below 11.0 yet, but some days I'm totally wiped out. Mental stress and hard physical labor can certainly infuence how you feel. For me, several hours of additional rest including a good nights sleep helps. Hope he feels better soon.
if he worked for 11 weeks thats pretty good...i was out of it..hgb always down there...still is low but not bad 10.9...he may have tanked...the incivek can make you feel like you've been hit in the side of the head...he'll feel so much better soon....my advice....stay at home in bed most of the time for a while...good luck....billy
Thanks for all the feedback. Yes, frijole, he does to physical work and is on his feet, on his back, and on his knees a lot. He is a welder, and he also has to frequently lift heavy things. He works swing shift (3 - 11:30 PM), but came home early last night as he wasn't feeling well. Since he was anemic in last year's therapy, we know what that looks and feels like, so that's my guess too. The NP called me back a few minutes ago and said for him to go in for labwork. She'll get the results back in an hour or two. She said she may reduce the Riba or order Procrit, and she'll let us know in a couple of hours. But, the REALLY BIG NEWS, is that she got the viral load results back this morning, and he is UNDETECTED!! YAY!!! (He was VL 78 at week 4).
He should see Dr re recheck blood work, he should take a leave from work and rest, let the meds work. I was trying to do that yesterdat at week 6, and instead I got stopped because the HEC RNA was 14147 at 4 weeks, I am done. Good luck
The nurse practitioner called this evening with the lab results, no anemia. He has been slowly dropping, but not too low. She ordered another full panel for next Fri. and suggested that he cut the Riba to 800 mg per day, since he's short of breath and weak. 6 more days of Incivek!
I never went below 10.2 on a test, but even that isnt a good result. I think we see several people falling below 10.0 and getting rescue drugs, so we tend to overlook the fact that if we were not on tx and had a score like 11.6 our Dr would be wondering what's wrong. Lets not underestimate a low RBC result. I also had a hard time with drinking enough water while at work. If I did then I had to run to the toilet every 10 minutes. Being a welder, in a hot environment, under a hood, he could have dehydrated.
Thanks to everyone for your posts. The NP said something about symptomatic anemia vs. anemia and I think I understood her to be saying that even though yesterday's blood work did not indicate anemia, he could still be having symptoms of anemia, which is why she recommended cutting the Riba from 1200 to 800. I will do some research on symptomatic anemia. Right now, we are following his NP's advice, and she scheduled another CBC for next Friday. She is a very good NP. She monitored his 2nd treatment which was last year (daily infergen injections and Riba) and got him through that one safe and sound. He'll begin the reduced Riba (at 800) today and rest through the weekend and see how he feels on Monday morning and then do another full panel next Friday. Slideman, you're probably right about the hot environment and the water too. I try to remind him all the time about drinking extra water because of the physical work that he does. Nowhine, I love your idea about becoming the "inconspicuous loaf" at work. 5 more days of Incivek! The countdown begins!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.